Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 30, 2012, 10:18 PM CDT for Holt County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 30, 2012, 10:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
County Holt County, MO
The radar
The Topeka radar (KTWX), 140 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2504 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537
WWUS83 KEAX 010318
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1018 PM CDT SAT JUN 30 2012
KSZ102-MOZ011-010345-
DONIPHAN KS-HOLT MO-
1018 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOLT AND NORTHWESTERN
DONIPHAN COUNTIES UNTIL 1045 PM CDT...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHITE CLOUD...OR 8 MILES NORTH OF
HIGHLAND...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FOREST CITY AND OREGON.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 69 AND 82.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4015 9513 3994 9501 3988 9530 3995 9535
4000 9534 4001 9534 4000 9531 4001 9533
4003 9535 4002 9539 4005 9540
TIME...MOT...LOC 0318Z 247DEG 5KT 3999 9525
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:11 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 30, 6:11 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT Sat Jun 30 2012
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
Short Range (Tonight through Monday)...
The primary concern in the short term will be the potential for
thunderstorms in the northern tiers of counties late this afternoon
through tonight. Although it doesn't seem that enough widespread
surface heating has occurred to break the cap across the length of
the CWA this afternoon, some aggravated cu and a few brief isolated
cells which formed over north central Missouri this afternoon
indicate that a few pockets of cooling aloft may allow for very
isolated convection near the surface boundary through this evening,
mainly in the northeast corner of the forecast area. Further to the
west, the lift and midlevel cooling from a shortwave trough has
helped to fire convection over north central Kansas and portions of
central Nebraska. The shortwave and associated ongoing storms should
continue to move eastward over the next several hours along the
surface boundary, potentially impacting the northwest corner of the
forecast area by around 00z. Although the environment along the
surface boundary is highly unstable and model soundings indicate a
fairly weak capping inversion, very high freezing levels and very
weak flow at 700 mb leading to disorganized shear profiles will make
severe weather somewhat hard to come by, especially between 00-03z.
However, shear in the lowest 3 km increases between 03z and 06z,
which could possibly support some sort of organized bowing structure
later tonight. Still do not expect much southward progression of any
storms that develop, since most models indicate the surface boundary
should lift north tonight with increasing southerly low level winds,
so have limited the highest chance of precipitation to the northern
two tiers of counties for tonight.
For Sunday, left some lingering lower-end chances of precipitation
for the morning through early afternoon, then lifted any chances out
of the CWA as the surface boundary continues to meander northward.
Temperatures for Sunday look just a degree or two cooler than
previous days, and with the best moisture pooling also shifting
north of the forecast area, should see heat indices mainly below 105
F. This trend will continue Monday with air temperatures staying a
few degrees below the century mark and dewpoints in the 60's,
keeping heat indices around or just above 100. For this reason, will
expire the excessive heat warning this evening and do not plan to
issue any additional heat-related headlines at this time. The rest
of the short term should stay dry as ridging builds across the
central Plains; fortunately, winds should stay relatively light and
minimum RHs should remain around 35 percent or higher as a result of
the slightly cooler temperatures, keeping fire danger above a
critical level.
Laflin
Tuesday - Saturday:
While it still is going to be hot, models have backed off a bit from
what looked like extreme heat. The biggest reason for this is that
despite the upper ridge reestablishing itself through the central
CONUS, the greatest thickness values and highest temperatures aloft
look to be focused across the Central and Northern Plains westward
into the High Plains. There is a relative coolness in temperatures
aloft by the end of next week from the southeastern half of our
forecast area to the south and east. This is most noticeable on the
GFS and appears to be the result of upper troughing wrapping around
the eastern periphery of the upper ridge, back into the ridge
itself. Additionally, for earlier in the week, there appears to be a
weak upper wave over the western Gulf of Mexico, which is currently
bringing rainfall to South Texas. This feature is most evident on
the 00Z ECMWF and tracks it north into Texas and through the Ozarks.
The newer GFS takes this feature into Mexico so confidence is a
little low bringing this feature northward through the building
upper ridge.
With all that said, the going forecast looks very good and see no
reason to deviate much from it. It still looks dry, as the upper
ridge builds across the Plains and suppresses most, if not all, of
our precipitation chances. Temperatures look good as well as models
keep the core of the hottest air to our west. But we should still
see highs climb into the upper 90s to near 100 degrees. Northwestern
Missouri should see the hottest temperatures as they are poised
closer to the very warm air aloft and the core of the expanding
thicknesses in the Plains.
All medium range models and their ensemble counterparts are in very
good agreement through the duration of the extended showing the
ridge building/expanding. So confidence is fairly high throughout
the extended.
CDB
&&
.CLIMATE...
Near record temperatures are expected through the weekend. Here are
the records for Kansas City and St. Joseph through Sunday.
In Kansas City:
Date................Avg High/Low......Record High.....Record Warm Min
Saturday (6/30).......87/67...........102 in 1933......82 in 1931
Sunday (7/01).......87/67...........103 in 1933......83 in 1980
The average first 100 degree day in Kansas City occurs on July 20th.
The last 100 degree day during the month of June took place on June
28, 1988 (June 1988 featured seven 100+ degree days and five
consecutive 100+ degree days). There have only been four years with
more than one 100+ degree day in the month of June since 1950 (1988,
1954, 1953, 1952). The warmest June day on record is 108 degrees
set on June 23, 1934.
If no precipitation falls through the end of June, the 5.25" of
precipitation accumulated since April 1st will make the period of
April 1-June 30, 2012 the 2nd driest stretch of history to the 4.46"
recorded in April 1-June 30 of 1911. From January 1st-June 30, the
13.00" of precipitation at the Kansas City International Airport
stands as the 15th driest stretch in history.
In St. Joseph:
Date...............Avg High/Low........Record High...Record Warm Min
Saturday (6/30).......87/66...........101 in 1917........78 in 1970
Sunday (7/01).......87/66...........102 in 1933........81 in 1933
&&
.AVIATION...
For the 00Z TAFs, VFR conditions are expected for the next 24 hours. Will
continue to monitor radar trends and mesoscale environment, however
it appears that convection currently located over northern Kansas and
southern/eastern Nebraska will stay north and west of terminal
locations. Otherwise should continue to see a persistent southerly
wind through the forecast cycle with a decent amount of high level
cloudiness through the evening and overnight hours.
MJM
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING until 7 PM CDT this evening FOR
MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.
KS...EXCESSIVE HEAT WARNING until 7 PM CDT this evening FOR KSZ025-
057-060-102>105.
&&
WFO EAXHazardous weather outlook, Jun 30, 6:23 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 623 PM CDT SAT JUN 30 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 623 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT VERY WARM CONDITIONS WILL PERSIST THROUGH THE EVENING HOURS. TEMPERATURE READINGS SHOULD FALL INTO THE MIDDLE AND UPPER 80S BY 10PM AT MOST LOCATIONS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTHERN MISSOURI THIS EVENING AND INTO THE OVERNIGHT. IF ANY STORMS DO FORM...THEY SHOULD REMAIN BELOW SEVERE LIMITS. THERE IS A HEIGHTENED FIRE DANGER MAINLY FOR AREAS ALONG AND SOUTH OF HIGHWAY 36. SOUTHWEST WINDS FROM 10 TO 15 MPH AND RELATIVE HUMIDITY VALUES FROM 25 TO 30 PERCENT INCREASE THE RISK OF OUTDOOR FIRES SPREADING QUICKLY AFTER IGNITION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY MORNING ACROSS FAR NORTHERN MISSOURI AS A WEAK FRONT WILL LAY ACROSS SOUTHERN IOWA. THE THREAT FOR SEVERE WEATHER IS LOW. THE DANGEROUS HEAT WILL LIKELY PERSIST THROUGH NEXT WEEK WITH AFTERNOON HIGHS CLIMBING INTO THE UPPER 90S TO LOWER 100S. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100-105. IN ADDITION TO THE HIGH TEMPERATURES...AN INCREASE IN FIRE DANGER WILL CONTINUE...GIVEN LOWER HUMIDITY VALUES AND MODERATE WIND SPEEDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJM
In the hours before
Local storm report, Jun 30, 8:32 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL ST. JOSEPH 39.77N 94.85W
06/30/2012 M1.00 INCH BUCHANAN MO TRAINED SPOTTER
AT 16TH AND MESSANIE.
&&
GAMISLocal storm report, Jun 30, 8:50 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL ST. JOSEPH 39.77N 94.85W
06/30/2012 M1.25 INCH BUCHANAN MO BROADCAST MEDIA
&&
GAMISLocal storm report, Jun 30, 8:52 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 4 E ST. JOSEPH 39.77N 94.77W
06/30/2012 M1.00 INCH BUCHANAN MO LAW ENFORCEMENT
QUARTER SIZED HAIL ON HIGHWAY 36.
&&
GAMISSpecial weather statement, Jun 30, 9:01 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
901 PM CDT SAT JUN 30 2012
KSZ025-010245-
ATCHISON KS-
901 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATCHISON COUNTY UNTIL 945
PM CDT...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLTON...OR 24 MILES WEST OF NORTONVILLE...
MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MUSCOTAH...EFFINGHAM...LANCASTER...ARRINGTON...HURON...FARMINGTON
AND CUMMINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3944 9557 3956 9558 3958 9557 3964 9557
3964 9525 3942 9523 3942 9541 3942 9557
3942 9558
TIME...MOT...LOC 0201Z 268DEG 32KT 3949 9573
HAWBLITZELSpecial weather statement, Jun 30, 9:23 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
923 PM CDT SAT JUN 30 2012
KSZ025-102>104-MOZ020-028-010245-
ATCHISON KS-BUCHANAN MO-DONIPHAN KS-LEAVENWORTH KS-PLATTE
MO-WYANDOTTE KS-
923 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...WESTERN
BUCHANAN...SOUTHERN DONIPHAN...ATCHISON...WESTERN WYANDOTTE AND
LEAVENWORTH COUNTIES UNTIL 945 PM CDT...
AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG GUST FRONT EXTENDING FROM EVEREST TO NORTONVILLE TO
PERRY...AND MOVING EAST AT 45 MPH. THIS GUST FRONT WAS LOCATED ABOUT
25 MILES AHEAD OF STRONG THUNDERSTORMS OVER NORTHEAST KANSAS.
WINDS WILL QUICKLY TURN TO THE NORTHWEST AND GUST UP TO 45 MPH AS
THIS GUST FRONT MOVES THROUGH.
LOCATIONS AFFECTED INCLUDE...
ATCHISON...TROY...TONGANOXIE...WESTON...LEAVENWORTH...WATHENA...
LANSING...BASEHOR...ELWOOD...ST. JOSEPH...PLATTE CITY...BONNER
SPRINGS...DENTON...EASTON...RUSHVILLE...LINWOOD...TRACY...
DEARBORN...CAMDEN POINT AND AGENCY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-435 LOOP FROM MILE MARKERS 14 TO 19...25 TO 32.
I-29 BETWEEN MILE MARKERS 16 AND 49.
I-229 BETWEEN MILE MARKERS 0 AND 8.
LAT...LON 3966 9534 3980 9534 3980 9475 3940 9469
3906 9484 3905 9488 3900 9490 3900 9519
3941 9519 3942 9539 3966 9543
TIME...MOT...LOC 0221Z 270DEG 40KT 3971 9531 3940 9526
3908 9539
HAWBLITZELSpecial weather statement, Jun 30, 10:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1018 PM CDT SAT JUN 30 2012
KSZ102-MOZ011-010345-
DONIPHAN KS-HOLT MO-
1018 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOLT AND NORTHWESTERN
DONIPHAN COUNTIES UNTIL 1045 PM CDT...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHITE CLOUD...OR 8 MILES NORTH OF
HIGHLAND...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FOREST CITY AND OREGON.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 69 AND 82.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4015 9513 3994 9501 3988 9530 3995 9535
4000 9534 4001 9534 4000 9531 4001 9533
4003 9535 4002 9539 4005 9540
TIME...MOT...LOC 0318Z 247DEG 5KT 3999 9525
HAWBLITZELThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:25 PM CDT | Special Weather Statement | EAX | Buchanan | 35 min |
| Jun 30, 8:30 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 25 min |
| Jun 30, 9:23 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 22 min |
| Jun 30, 9:01 PM CDT | Special Weather Statement | EAX | Atchison | 44 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.